Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at May 24, 2021, 3:22 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at May 24, 2021, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2021, 3:22 AM MDT (09:22 UTC)
- In effect from
- May 24, 2021, 10:00 AM MDT
- Expired
- May 24, 2021, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS75 KPIH 240922 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 322 AM MDT Mon May 24 2021 IDZ052-053-250300- /O.NEW.KPIH.WI.Y.0018.210524T1800Z-210525T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 322 AM MDT Mon May 24 2021 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-250300- /O.NEW.KPIH.LW.Y.0017.210524T1600Z-210525T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 322 AM MDT Mon May 24 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR AMERICAN FALLS RESERVOIR... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 10 AM this morning to 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at May 24, 2:59 AM MDT, 23 minutes earlier.
Area forecast discussion, May 24, 2:59 AM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 259 AM MDT Mon May 24 2021 .SHORT TERM...Today through Wednesday night. Main impact today will be expected wind increases in the Snake River Plain. Have a lake wind advisory in effect for American Falls Reservoir from 10 am through 9 pm for southwest winds of 20 mph or greater. A wind advisory is in effect for the Upper Snake Plain including Idaho Falls and the arco desert for speeds of 30 mph from noon through 9 pm. Showers and thunderstorms will be mainly limited to the eastern mountains today. Another Pacific trof will move through Idaho Tuesday into Wednesday and will have a better chance for showers and thunderstorms Tuesday through Wednesday. Winds will be much reduced on Tuesday after the windy conditions today. Most widespread precipitation likely to be Tuesday night. by Wednesday expect most activity to be in the eastern mountains again. Generally temperatures will remain cool today with highs mainly in the 50s mountains and 60s valleys, with slight warming ahead of next system Tuesday but in the short term temperatures remain below seasonal normals for late May. GK .LONG TERM...Thursday through Monday. Extended period starts out dry with upper ridge passing overhead. Next upper trough shifts across the region during the day Friday. Model trends have shifted the low further north than previous runs, which introduces a drier flow aloft. The blend has trended in this direction, but there is a significant amount of disagreement with the ensemble clusters from 12Z, which still favor a deeper closed low solution. Interestingly, moving into Saturday night and Sunday, both operational GFS and ECMWF now favor a split flow closed low dropping into central or southern California. There may be a hint of this in the clusters but overall given the uncertainty, confidence is extremely low in the extended period at this time, and thus stayed with the blended solution overall. && .AVIATION...East Idaho starts to see a trend toward a drier solution beginning today as upper low has pulled well northeast of the region. There is still a chance for a few SHRA mainly higher elevations. Instability not very impressive today, but there is still enough uncertainty to carry VCTS for each terminal for daylight hours. Expect winds to pick up today, reaching 20-25kts sustained for KPIH and KIDA, strongest 18Z-03Z. Precipitation threat diminishes after sunset, as do the winds. Next shortwave feature drives into the region Thursday, so SHRA a possibility for KSUN after sunrise in the extended portion of the terminal forecast. DMH && .FIRE WEATHER...Showers and a few thunderstorms remain a possibility today, mainly higher elevations. Winds will also be a concern, with speeds increasing especially over the northern portions of the Snake Plain for the afternoon and early evening, though humidities still remain high. After a brief break overnight, next feature dives into the region beginning Tuesday for another round of showers and thunderstorms both Tuesday and Wednesday. Thursday still looks quite dry for East Idaho. There is some uncertainty headed into the weekend with the next system, as the models have started trending the system further north, which would keep East Idaho in a drier flow and would limit precipitation potential. Confidence is low at this time. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 10 AM this morning to 9 PM MDT this evening for IDZ054. Wind Advisory from noon today to 9 PM MDT this evening for IDZ052-053. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:22 AM MDT | Wind Advisory | PIH | Bingham, Bonneville, Butte, Fremont, Jefferson, Madison | 18 hr |
| May 24, 1:25 PM MDT | Special Weather Statement | PIH | Fremont | 35 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.